Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 422, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 6, 2002, 5:58 PM CDT for Grenada County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2002, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 6, 2002, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Grenada County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
214 WUUS54 KJAN 062258 SVRJAN MSC043-062345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 558 PM CDT TUE AUG 6 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 645 PM CDT * AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF GRENADA...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT GRENADA LAKE AND BE NEAR GRENADA BY 615 PM CDT DAMAGING WINDS TO 60 MPH...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3387 8965 3388 8991 3369 8996 3369 8967
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 3:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT TUE AUG 6 2002 FORECAST HIGHLIGHTS...CENTER OF TD BERTHA NOW MOVING SW JUST W OF KBTR...HEAVY RAIN OPPORTUNITY HAS ENDED FOR SERN MS WITH ONLY A WEAK BROKEN BAND OF TSRA EXTENDING FROM KMOB AREA TOWARD KPIB. OTHERWISE A FRONTAL BOUNDARY DROPPING THROUGH THE TN VALLEY TRIGGERING A FEW TSRA IN NRN MS(FED BY 2000-3000J/KG) THAT SHOULD MOVE SWD ACROSS THE CWFA LATER THIS EVENING AND REFIRE WEDNESDAY MAINLY FOR CENTRAL AND SRN PORTIONS OF CWFA. DRIER AIR THURSDAY AS FRONT SETTLES INTO SRN MS FOLLOWED BY EVEN DRIER AIR FRIDAY. SCATTERED SHRA/TSRA RETURNS LATE IN THE WEEKEND WITH NWLY FLOW SHORTWAVE AND WEAKENING UPPER RIDGE. IN THE SHORT TERM...HEADACHE CALLED TD BERTHA FINALLY RESUMED SWWD MOTION THIS AFTERNOON WITH THE CENTER REMAINING JUST W OF KBTR. THE SLOW FORWARD MOTION AWAY FROM OUR CWFA WOULD DIMINISH HEAVY RAIN POTENTIAL FOR SRN MS AND NO FFA WILL BE EXTENDED HERE. ON WEDNESDAY...EXPECT A DECENT WARMUP AS CLOUD DEBRIS FROM THE INCOMING COLD FRONT DIVES SWD TO ABOUT AN I-20 AXIS DURING WEDNESDAY AFTERNOON. EXPECT A DECENT AMOUNT OF CONVECTION(CAPES 2000-2500J/KG) WITH THIS FRONT OVER SRN HALF OF THE AREA AS DRY AIR PUSHES INTO THE N HALF FOR A COUPLE OF DAYS THURSDAY AND FRIDAY. DEW POINTS ALREADY IN THE 50S OVER KY WITH 70S HOLDING OVER TN. ONCE THE FRONT PASSES...LOOK FOR ONLY ISOLATED AFTERNOON TSRA IN THE SRN ONE QUARTER WEDNESDAY NIGHT THROUGH THURSDAY. GOING INTO THE EXTENDED...CENTRAL CONUS UPPER ANTICYCLONE OVER MO MOVES TO THE ARKLATEX AND STARTS TO BREAK DOWN FRIDAY. THIS HIGH GETS SHOVED SWWD TOWARD THE FOUR CORNERS REGION ON SATURDAY AS THE 500MB 588DM LINE DROPS FROM THE CANADIAN BORDER TO NEAR AN I-70 AXIS ON SUNDAY. CONVECTION SHOULD INCREASE FOR THE LOWER MS VALLEY SUNDAY AS SURFACE BOUNDARY RETURNS NWD. OUR REGION RETURNS TO THE TROPICAL AIRMASS MONDAY AND TUESDAY UNDER A FLAT UPPER RIDGE AXIS THAT SETS UP ALONG I-20. PRELIM NUMBERS JAN 072/093 071/091 068 14121 MEI 070/092 069/091 067 14121 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Aug 6, 2:04 PM CDT, 3 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT TUE AUG 06 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT OVER THE LOWER MISSISSIPPI RIVER VALLEY...AS THE REMNANTS OF TROPICAL DEPRESSION BERTHA REMAINS CENTERED OVER SOUTHEASTERN LOUISIANA AND DRIFTS SLOWLY SOUTHWEST-WARD. SHOWERS AND THUNDERSTORMS WILL BE MORE ISOLATED OVER EXTREME SOUTHEASTERN ARKANSAS...PARTS OF NORTHEAST LOUISIANA...AND NORTHERN MISSISSIPPI. HOWEVER...THUNDERSTORMS WILL BECOME QUITE NUMEROUS CLOSER TO THE CENTER OF BERTHA. MOST OF THE ACTIVITY WILL DEVELOP OVER THE AREA SOUTH OF U. S. HIGHWAY 84...FROM NEAR ARCHIE LOUISIANA...TO NATCHEZ TO BROOKHAVEN...TO HATTIESBURG...MISSISSIPPI. NORTH OF THIS LINE...THE ISOLATED THUNDERSTORM ACTIVITY SHOULD END BY AROUND 9 PM. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. ABUNDANT MOISTURE...AN UNSTABLE TROPICAL AIRMASS...AND DAYTIME HEATING WILL COMBINE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH THE NEXT 24 HOURS...ESPECIALLY OVER SOUTH MISSISSIPPI. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS...BRIEF HEAVY DOWNPOURS...AND FREQUENT...DANGEROUS LIGHTNING. TAKE SHELTER...IF A THUNDERSTORM SHOULD APPROACH. ...FLOODING... THUNDERSTORMS WILL BE MOST NUMEROUS OVER EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI TODAY...AS THE REMNANTS OF TROPICAL DEPRESSION BERTHA DRIFT SLOWLY SOUTHWEST. RADAR AND SATELLITE ESTIMATES INDICATE THAT OVER FIVE INCHES OF RAIN FELL YESTERDAY OVER PARTS OF JEFFERSON DAVIS AND MARION COUNTIES...WITH SEVERAL OTHER AREAS RECEIVING OVER TWO INCHES OF RAINFALL. THEREFORE...LOCALLY HEAVY RAINFALL MAY DEVELOP OVER ALREADY SATURATED SOILS. THE HEAVIEST RAINFALL THROUGH TONIGHT WILL MAINLY OCCUR SOUTH OF AN ARCHIE...LOUISIANA TO BROOKHAVEN...TO HATTIESBURG LINE. ANY ADDITIONAL HEAVY RAIN COULD RESULT IN MINOR FLOODING OF LOW-LYING AND FLOOD-PRONE AREAS...AS WELL AS PONDING OF WATER ON AREA STREETS AND ROADWAYS. THE ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE REQUIRED THROUGH TONIGHT FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.